Doctors Lounge - Pharmacy AnswersBack to Pharmacy Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/5/2017.
Forum Name: Pharmacy & Drug Topics
Question: Questions about Zitromax
|Julie45 - Sat Apr 23, 2005 12:05 pm|
I was wondering does anyone know how long you can be on zitromax 250mg (once a day)?? I've been on it for over 30 days due to an infections they are trying to cure, while I it I feel better once off it I feel yuckie again. But I'm worried about my LIVER...
I ask the doctor and she always will say "its ok"....But I'm still worried.
|Dr. Anthony Solomon - Sat Apr 23, 2005 12:16 pm|
To answer your question, can you state what infection they are trying to cure?
|Julie45 - Sat Apr 23, 2005 12:23 pm|
Funny, that is the problem they have no idea. Started back in Feb very bad cramps fever, high white blood count. Was in the hospital for 6 days on Doxyclin did nothing whatsoever. (I had a total hyst. everything gone 3 years ago) so I should not be having period like cramps. The cramps started after having intercouse. I've had a pap, ct, ultersound, you name it I've had it all AOK....My GI doctor put me on the zitomax and I started to feel better. So they are keeping me on it while they try and figure this mess out. I'm due for a scope (butt test) at the end of this month...
My concern is being on something so long.....
I saw my Gyno yesterday, he was no help, pushed me off he said "no body parts you should not be having cramps" DUH to him....I've had no problems since my Hyst. none whatsoever except for this and I really want the cramps to be gone...:(
Thank you so much
|Dr. Anthony Solomon - Sun Apr 24, 2005 7:33 pm|
I will not comment on the plan of management prescribed by your doctors because the history is unclear and you have not posted any results of the various tests conducted on you.
To answer your question on Zithromax,
for most infections, the manufacturer advises a 3-day dosage;
in uncomplicated chlamydial infections, it is given as a single dose;
an unlicensed indication is in Typhoid when it can be given for 7 days.
I have not seen an indication for the drug to be given for 30 days or more. Zithromax should be used with caution in liver, renal and cardiac impairments and is absolutely contraindicated if there is liver disease.
The side-effects, which may occur on prolonged use, include anorexia, dyspepsia, constipation, hepatitis, hepatic failure, hepatic necrosis, nephritis, acute renal failure
You should discuss your concerns with the doctor who prescribed the medication.
Dr Anthony Solomon
MB BS DTM&H DIP.VEN FRSM
Consultant Physician, Tropical & Genitourinary Medicine
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.